MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN GANZ THERMODILUTION VENOUS INFUSION PORT CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN GANZ THERMODILUTION VENOUS INFUSION PORT CATHETER; CATHETER, FLOW DIRECTED
Model Number 831F75P
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Multiple attempts were made to secure return of the device however the customer has not responded nor sent the device back for evaluation.Without return of the unit it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.No corrective actions will be taken at this time.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported a swan ganz had inaccurate temperature values.Temperature read 35.7 while oral temp read 97.7.Patient have been incorrectly treated with hypothermia.It was noted that the temperature change is used to determine hemodynamic readings.
 
Additional Manufacturer Narrative
Per additional information from rep, a site visit was conducted at the hospital in response to the reported complaint.Reps spoke to multiple nurses and none were able to confirm that patients incorrectly received hypothermia care for the inaccurate temperature values.Rep checked the oral and pa temperature reading on patients during the visit and all were correlating.When rep asked if their non edwards oral thermometers were calibrated, the nurses were unable to provide an answer.The nurses mentioned that the site had issues with their non edwards cables.Site uses a non edwards monitor.A device history record review was completed and documented that device met all specifications upon distribution.Engineering evaluation was completed, but no findings were available and the cause was not established due to no product return.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.

Brand Name
SWAN GANZ THERMODILUTION VENOUS INFUSION PORT CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
MDR Report Key16777191
Report Number2015691-2023-12431
Device Sequence Number6986825
Product Code DYG
UDI-Device Identifier00690103003031
UDI-Public(01)00690103003031(17)230707(11)210707(10)63851213
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K810352
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date07/07/2023
Device Model Number831F75P
Device Catalogue Number831F75P
Device Lot Number63851213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown